MAUDE Adverse Event Report: TELEFLEX MEDICAL SHERIDAN ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL SHERIDAN ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10316
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "ett passed test and blew inside patient.".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one (b)(4) et tube, hvt, 8.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appeared used as there was biological material present on the device.No other defects or anomalies were observed.Dhr investigation did not show issues related to complaint.Functional inspection was performed on the returned device to test for proper inflation and deflation.A lab inventory syringe was filled with air and attached to the pilot balloon.Upon injection of air, the balloon cuff was unable to stay inflated.The device was submerged underwater in order to test for leaks.Upon inflation, the device leaked from multiple holes in the balloon cuff.The reported complaint of "torn/ruptured - info not provided" was confirmed based upon the sample received.The returned et tube was found to have multiple holes in the balloon cuff which prevented it from being able to stay inflated.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.

Brand Name
SHERIDAN ET TUBE, HVT, 8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22505595
Report Number3003898360-2025-00560
Device Sequence Number15637414
Product Code BTR
UDI-Device Identifier04026704397051
UDI-Public(01)04026704397051(11)241203(17)291202(10)73L2400833(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10316
Device Lot Number73L2400833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown